Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 67, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Oct 15, 2006, 3:30 PM CDT for Walton County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2006, 3:30 PM CDT (20:30 UTC)
- Expired
- Oct 15, 2006, 6:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Mobile, AL
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 25 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2437 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -110 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMOB 152030 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 330 PM CDT SUN OCT 15 2006 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON FOR OKALOOSA COUNTY...COASTAL WALTON COUNTY AND INLAND SANTA ROSA COUNTY FLORIDA... .HIGH LEVELS OF GULF MOISTURE WILL FLOW INTO THE REGION TONIGHT AS A WARM FRONT APPROACHES FROM THE NORTHERN GULF. THE WARM FRONT WILL MOVE THROUGH THE AREA ON MONDAY WITH MILD TEMPERATURES AND MOIST CONDITIONS CONTINUING THROUGH MID WEEK. PERIODS OF SHOWERS WILL SPREAD INTO THE AREA TONIGHT THROUGH MONDAY WITH ISOLATED EMBEDDED THUNDERSTORMS DEVELOPING. THE RAIN WILL CONTINUE THROUGH TUESDAY MORNING THEN TAPER OFF. AFTERNOON RELATIVE HUMIDITIES WILL REMAIN BELOW CRITICAL LEVELS DURING THE REMAINDER OF THE AFTERNOON OVER A PORTION OF THE NORTHWEST FLORIDA PANHANDLE UNTIL THE GULF MOISTURE FLOWS INTO THE REMAINDER OF THE AREA. FLZ003-005-006-008-152300- /O.NEW.KMOB.FW.W.0067.061015T2030Z-061015T2300Z/ INLAND SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-COASTAL WALTON- 330 PM CDT SUN OCT 15 2006 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Oct 15, 10:00 AM CDT, 5 hours 30 minutes earlier.
Area forecast discussion, Oct 15, 10:00 AM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1000 AM CDT SUN OCT 15 2006
.UPDATE...JUST MINOR WORDING CHANGES EXPECTED FOR THE ZONE FORECAST
THIS MORNING. CLOUDS CONTINUE TO INCREASE TO THE WEST AS AN AREA OF
LOW PRESSURE DEVELOPS OFF THE SOUTHEAST TEXAS COAST AND ISENTROPIC
LIFTING INCREASES. EXPECT SKIES TO BECOME MOSTLY CLOUDY THIS
AFTERNOON WITH THE HIGHEST RAIN CHANCES HOLDING OFF UNTIL OVERNIGHT
TONIGHT AS THE ATMOSPHERE WILL NEED SOME TIME TO SATURATE FROM THE
TOP DOWN. LOOKS LIKE SOME MUCH NEEDED RAIN IS ON THE WAY. ALSO...A
WINDY DAY EXPECTED ON MONDAY WITH A STRONG LOW LEVEL JET IN PLACE
(850 JET NEAR 50 KNOTS) AND WE ARE CURRENTLY CONSIDERING A WIND
ADVISORY(25 TO 39 MPH FOR 1 HOUR OR LONGER) FOR PARTS OF THE COASTAL
ZONES.
.MARINE...SIGNIFICANT CHANGES NEEDED ON THE MARINE UPDATE THIS
MORNING. HAVE INCREASED WIND SPEEDS IN ALL ZONES W/ SMALL CRAFT
CONDITIONS NOW FROM 0 TO 60 NM. CURRENTLY HAVE SCEC IN MOBILE BAY
AND EXPECT THAT TO BE UPGRADED THIS AFTERNOON. WIND SPEEDS WILL
INCREASE THROUGH TONIGHT AND ON MONDAY TO 25 TO 30 KNOTS WITH GUSTS
TO GALE FORCE POSSIBLE. CURRENTLY NOT ANTICIPATING A GALE
WARNING...BUT CONDITIONS WILL HAVE TO BE MONITORED. SEAS WILL RANGE
FROM 7 TO 11 ACROSS THE COASTAL WATERS BY LATE TONIGHT AND ON MONDAY.
UPDATED WWA SECTION BELOW.
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM MONDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60
NM.
SMALL CRAFT ADVISORY FROM 7 PM SUNDAY TO 7 AM MONDAY FOR
THE FOLLOWING ZONES: MOBILE BAY.
&&
13/JCHazardous weather outlook, Oct 15, 1:00 PM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 100 PM CDT SUN OCT 15 2006 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079- 161200- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE- CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND- GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 100 PM CDT SUN OCT 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE AND ADJACENT GULF COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. A STRONG ONSHORE WIND FLOW WILL CREATE A HIGH RISK OF RIP CURRENTS ON THE SURF BEACHES OF THE ALABAMA AND WESTERN FLORIDA PANHANDLE. IN ADDITION...HAZARDOUS CONDITIONS WILL CONTINUE THROUGH TONIGHT ACROSS THE COASTAL WATERS INCLUDING MOBILE BAY AND SMALL CRAFT ADVISORIES ARE IN EFFECT. GUSTS TO GALE FORCE OVER THE MARINE AREA SOUTH OF DAUPHIN ISLAND ARE POSSIBLE STARTING LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY. A WARM FRONT WILL MOVE NORTHWARD ACROSS THE AREA ON MONDAY. ALONG AND AHEAD OF THIS FRONT WIDESPREAD RAINFALL IS EXPECTED TO DEVELOP...SOME OF THE RAINFALL COULD BE HEAVY AT TIMES. AS THE AIRMASS BECOMES INCREASINGLY UNSTABLE DURING THE DAY ON MONDAY...A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE. THE GREATEST THREAT WITH THE STRONGER THUNDERSTORMS WILL BE DAMAGING WIND GUSTS AND EXTREMELY HEAVY RAIN. THE STORM PREDICTION CENTER HAS OUTLOOKED THE AREAS GENERALLY ALONG AND WEST OF HIGHWAY 43 FOR A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AND MONDAY NIGHT. ADDITIONAL HEAVY RAINFALL AND STRONG THUNDERSTORMS WILL BE POSSIBLE MONDAY NIGHT AND TUESDAY AS A COLD FRONT MOVES ACROSS THE AREA. OUTSIDE OF THUNDERSTORMS...VERY WINDY CONDITIONS WILL EXIST ESPECIALLY ALONG AND NEAR THE COAST WITH 15 TO 25 MPH WINDS LIKELY. A WIND ADVISORY MAY BE REQUIRED FOR PORTIONS OF THE AREA ON MONDAY. THE STRONG SOUTHERLY FLOW WILL CONTINUE TO MAKE FOR HAZARDOUS BOATING CONDITIONS ACROSS THE ENTIRE MARINE AREA THROUGH TUESDAY. A FEW GUSTS TO GALE FORCE AREA POSSIBLE ACROSS THE OFFSHORE COASTAL WATERS ON MONDAY. SMALL CRAFT ADVISORIES WILL LIKELY REMAIN IN EFFECT THROUGH TUESDAY AFTERNOON. ALSO...A HIGH RISK OF RIP CURRENTS WILL EXIST ON MONDAY AS VERY DANGEROUS SURF CONDITIONS WILL EXIST. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS WILL NOT BE REQUIRED THROUGH TONIGHT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 2:39 PM CDT | High Surf Advisory | MOB | 20 hr | |
| Oct 15, 3:39 PM CDT | Wind Advisory | MOB | 45 hr |
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.